Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 150, NWS Mobile, AL

July 15, 2025Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jul 15, 2025, 6:04 PM CDT for Okaloosa County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2025, 6:04 PM CDT (23:04 UTC)
Expired
Jul 15, 2025, 6:30 PM CDT
In force
26 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 70 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.1 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
485 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

721 
WUUS54 KMOB 152304
SVRMOB
FLC091-152330-
/O.NEW.KMOB.SV.W.0150.250715T2304Z-250715T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
604 PM CDT Tue Jul 15 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  South central Okaloosa County in northwestern Florida...

* Until 630 PM CDT.

* At 602 PM CDT, a severe thunderstorm was located over Fort Walton
  Beach, moving southwest at 30 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Wright, Fort Walton Beach, Eglin AFB, Mary Esther, Ocean City, Lake
  Lorraine, Shalimar, and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3038 8675 3054 8662 3053 8651 3035 8656
TIME...MOT...LOC 2302Z 040DEG 27KT 3042 8664 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Black

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:01 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jul 15, 3:01 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
301 PM CDT Tue Jul 15 2025

...New Discussion, Marine...

.DISCUSSION...
Issued at 259 PM CDT Tue Jul 15 2025

Now through Tuesday...

For the current forecast, the biggest item to deal with is a system
moving west over the northern Gulf, passing south of the forecast
area Wednesday. Heat Indices bumping Heat Advisory levels before and
after the passing system are the second item.

Looking at the bigger picture, the aforementioned system moves west
on the south side of upper level high pressure situated over the
Southeast. A surface low associated with this system passes south of
the forecast area Wednesday, with the forecast area coming under
stronger southerly flow late Wednesday into Friday. As the system
moves over very warm Gulf waters (water temps in the upper 80s over
the northern Gulf), it is expected to become a bit better organized.
How much more organized depends on how far south of the disruptive
Gulf coast it travels. As of the 1 PM CDT Tuesday issuance from the
NHC, a 40% chance of this system becoming a tropical system is being
advertised. Guidance is advertising the system become better
organized as it begins to move west of the upper ridge (and inland
over southern Louisiana). Deep layer flow increases over the
northern Gulf coast, pumping Gulf moisture inland, with precipitable
h20 values rising above 2.4" over the forecast area and nearby.
MLCapes in the 2000-2500J/kg Wednesday drop into the 1000-1500J/kg
range Thursday and Friday, with an uptick in the coming weekend.
With the soupy airmass over the forecast area the end of the week,
the expected thunderstorms are expected to be efficient rainers, and
with training cells possible, especially over our southern-most tier
of counties, water issues may be an issue. WPC has placed our
southern tier of counties west of the Florida state line in a slight
risk of excessive rain for Friday. Am holding off on any Flood Watch
at this time, with the ultimate path of the system this far out a
bit hard to pin down.

After this system moves off, upper level high pressure over the
Southeast shifts west a bit, but remains in control over the region.
A surface ridge builds west over the northern Gulf, keeping moisture
levels high. Daily, mainly afternoon showers and thunderstorms over
land areas of the forecast area are expected, overnight into early
morning over our Gulf waters.

Temperatures start well above seasonal averages, take a dip as rain
chances increase the end of the week, then bounce back over the
weekend into the coming week, especially high temperatures. High
temperatures in the low to mid 90s Wednesday drop into the upper 80s
to around 90 for Thursday and Friday. High temperatures quickly
rebound back into the low to mid 90s by Sunday lasting into the
coming week. Heat indices Wednesday bump Heat Advisory levels
(108+), with most of the forecast area topping out in the 102-107
degree range. The drop in temperatures with the passing system will
drop Heat Indices to around 100 for Thursday and Friday. Heat
Indices then rebound back into the 102-107 degree range for Sunday
into the coming week. Low temperatures in the low to mid 70s north
of I-10, mid 70s to near 80 south expected through the forecast.

An increasing tidal cycle along with greater swell on the lee side
of the passing surface low will bring a High Risk of rip currents
Thursday and Friday
/16
&&

.AVIATION...
(18Z TAFS)
Issued at 110 PM CDT Tue Jul 15 2025

VFR conditions will prevail through the next 24 hours. Isolated
showers and storms will be possible during the afternoon, however
the chances are not high enough to include in the TAF. /13

&&

.MARINE...
Issued at 259 PM CDT Tue Jul 15 2025

A light variable flow will become a moderate onshore by Thursday on
the lee side of a westward moving surface low. Winds will east to a
light to at times moderate this weekend into the coming week as a
surface ridge builds west over the northern Gulf.
/16

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      76  95  74  88  75  88  75  90 /  10  70  50 100  50  90  20  80
Pensacola   78  92  77  88  78  89  79  91 /  30  80  60  90  50  90  20  60
Destin      79  91  80  89  80  87  81  92 /  50  80  60  90  50  80  10  50
Evergreen   74  95  73  91  74  90  73  93 /  20  60  30  80  20  80  10  50
Waynesboro  74  97  73  92  73  88  73  93 /  10  30  30  80  20  90  10  60
Camden      75  95  74  91  73  89  73  91 /  10  40  20  70  10  80  10  50
Crestview   74  93  73  90  75  91  74  94 /  30  90  40  90  30  90  10  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jul 15, 5:52 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
552 PM CDT Tue Jul 15 2025

FLZ205-206-152315-
Okaloosa Inland FL-Okaloosa Coastal FL-
552 PM CDT Tue Jul 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN OKALOOSA COUNTY THROUGH
615 PM CDT...

At 552 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eglin AFB, moving southwest at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Eglin AFB, Valparaiso, Mary
Esther, Ocean City, Lake Lorraine, Shalimar, and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3039 8680 3039 8681 3060 8659 3053 8645
      3034 8658
TIME...MOT...LOC 2252Z 040DEG 27KT 3049 8658

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 5:52 PM CDTSpecial Weather StatementMOBOkaloosa23 min
Jul 15, 6:17 PM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Jul 15, 6:22 PM CDTSpecial Weather StatementMOBOkaloosa38 min
Jul 15, 6:45 PM CDTSpecial Weather StatementMOBOkaloosa45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.